Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

ST changes in EKG. Had bleeding ulcer. Blood transfusions done due to very low Hemoglobin levels

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 595 Questions
I am 58 yr old female and had a bleeding ulcer in Feb. 2011. I had a Hgb of 5.3. I had transfusions and then had endoscopy and colonoscopy. I now had an EKG at a visit and shows some ST changes. Shouln't there have been a EKG done during my bleeding ulcer incident?
Posted Mon, 23 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Yogesh D 1 hour later

Thanks for the query.

I can understand your concern.

An EKG should have been done during your bleeding ulcer disease if you had any symptoms suggesting the involvement of the heart due to anemia or otherwise.

If an EKG was not done at that time, it indicates that your doctor was confident that there was no cardiac involvement at that time.

You have provided good information, but I would like to know few more things as this would help me in suggesting you better.
1.     Why did your doctor advise you for the EKG?
2.     What symptoms did you have when EKG was taken?
3.     Did you ever experience chest pain, heaviness in the chest along with sweating?
4.     Do you have diabetes or hypertension? If yes, for how long?
5.     Have you ever experienced breathlessness or fainting attacks?

If the EKG was done as a routine, there is nothing to worry.

EKG would be done routinely before any surgery, in which anesthesia is required or when doctors feels that the procedure or surgery may have some effect on heart and it is important to know the status of heart.

Minor ST changes on EKG could be nonspecific, meaning they do not carry any importance.
There is no reason for concern in the absence of any problem in your health. In case the changes in

EKG are important, your doctor should have referred you to a heart specialist for further evaluation, which is not done, this indicates that you are fine.

Please continue with your current medication.

I hope this answers your query, I will be glad to reply any follow up queries that you have.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor